MAUDE Adverse Event Report: ARTHREX, INC. BURR, ROUND, 8 FLUTE 5.0MM X 13CM; BURR,SURGICAL

ARTHREX, INC. BURR, ROUND, 8 FLUTE 5.0MM X 13CM; BURR,SURGICAL
Model Number BURR, ROUND, 8 FLUTE 5.0MM X 13CM
Medical Device Problem Codes Break (1069); Detachment of Device or Device Component (2907)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/08/2023
Type of Reportable Event Malfunction
Event or Problem Description
On 11/09/2023, it was reported by a sales representative via sems-06396909 that (2) ar-8500rbe round burrs broke.This occurred during a case where after a couple of minutes of use they could tell something was not working properly.They took the device out of the patient and off of the handpiece and they saw that the bottom plastic had broken off and fell out of the handpiece.They opened the second burr and after about one minute of use, the exact same thing happened.They then opened a third burr with a different lot number and that burr worked properly and was used to complete the case.
 
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
 
Event or Problem Description
Additional information was provided on 11/16/2023 stating this event occurred during a shoulder scope, the subacromial decompression to be exact on (b)(6) 2023.All of the fragments were retrieved.
 
Additional Manufacturer Narrative
Additional information: b3, b5, h3, h6.
 
Additional Manufacturer Narrative
Additional information: g3, h3, h6.Based on the information provided, which may include the device (if available and returned), pictures, videos, event descriptions, and any additional information from the field, arthrex was able to conclude the most likely cause.The reason for the reported failure is an internal manufacturing issue.The complaint allegation was not confirmed.The device was not received for evaluation, and no evidence of the failure was provided.

Brand Name
BURR, ROUND, 8 FLUTE 5.0MM X 13CM
Common Device Name
BURR,SURGICAL
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
emily shafer
8009337001
MDR Report Key18273529
Report Number1220246-2023-09206
Device Sequence Number14956082
Product Code GFF
UDI-Device Identifier00888867043879
UDI-Public00888867043879
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/03/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberBURR, ROUND, 8 FLUTE 5.0MM X 13CM
Device Catalogue NumberAR-8500RBE
Device Lot Number15045288
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/09/2023
Supplement Date Received by ManufacturerNot provided
02/18/2025
Initial Report FDA Received Date12/06/2023
Supplement Report FDA Received Date11/22/2024
03/03/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/17/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown